Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 261, NWS Atlanta, GA

July 31, 2010Oconee County, Walton County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 31, 2010, 6:15 PM EDT for Oconee County, Walton County, Georgia. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2010, 6:15 PM EDT (22:15 UTC)
Expired
Jul 31, 2010, 7:00 PM EDT
In force
45 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Oconee County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 114 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 6:45 PM EDTTSTM WND DMG5 E Monroe, GAMANY TREES DOWN IN EASTERN SIDE OF COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 31, 1:31 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1397 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WUUS52 KFFC 312215
SVRFFC
GAC219-297-312300-
/O.NEW.KFFC.SV.W.0261.100731T2215Z-100731T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EDT SAT JUL 31 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WALTON COUNTY IN NORTH CENTRAL GEORGIA
  OCONEE COUNTY IN NORTHEAST GEORGIA

* UNTIL 700 PM EDT

* AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM BOGART TO 7 MILES SOUTHWEST OF
  BOGART...MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOOD
  HOPE...NORTH HIGH SHOALS...WATKINSVILLE AND BISHOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHERN GEORGIA.

&&

LAT...LON 3393 8351 3393 8343 3389 8337 3385 8328
      3381 8330 3376 8328 3373 8330 3370 8342
      3372 8345 3380 8347 3381 8352 3369 8361
      3389 8376 3392 8368 3391 8365 3397 8353
TIME...MOT...LOC 2214Z 330DEG 17KT 3395 8352 3389 8363

$$
2 follow-up statements
421 
WWUS52 KFFC 312239
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 PM EDT SAT JUL 31 2010

GAC219-297-312300-
/O.CON.KFFC.SV.W.0261.000000T0000Z-100731T2300Z/
WALTON GA-OCONEE GA-
639 PM EDT SAT JUL 31 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR OCONEE AND NORTHEASTERN WALTON COUNTIES...

AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BISHOP TO GOOD HOPE...MOVING
SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EBENEZER...BARNETT SHOALS...FARMINGTON...SALEM AND ROSE HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHERN GEORGIA.

&&

LAT...LON 3393 8351 3393 8343 3389 8337 3385 8328
      3381 8330 3376 8328 3373 8330 3370 8342
      3372 8345 3380 8347 3381 8352 3369 8361
      3389 8376 3392 8368 3391 8365 3397 8353
TIME...MOT...LOC 2239Z 330DEG 17KT 3385 8345 3379 8356

$$



19
231 
WWUS52 KFFC 312304
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
704 PM EDT SAT JUL 31 2010

GAC219-297-312311-
/O.EXP.KFFC.SV.W.0261.000000T0000Z-100731T2300Z/
WALTON GA-OCONEE GA-
704 PM EDT SAT JUL 31 2010

...THE SEVERE THUNDERSTORM WARNING FOR OCONEE AND NORTHEASTERN WALTON
COUNTIES EXPIRES AT 700 PM EDT...

AT 656 PM EDT...THUNDERSTORMS CONTINUE WITHIN THE EARLIER SEVERE 
THUNDERSTORM WARNING AREA FOR OCONEE AND NORTHEAST WALTON 
COUNTY...BUT HAVE WEAKENED BELOW SEVERE LIMITS. THE STRONGEST STORMS 
HAVE MOVED SOUTHEAST INTO MORGAN COUNTY AT THIS TIME. MODERATE TO 
HEAVY RAIN AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING WILL CONTINUE 
ACROSS THE SOUTHERN PARTS OF OCONEE AND EASTERN WALTON COUNTY 
THROUGH 730 PM...BUT SEVERE THUNDERSTORMS ARE NO LONGER EXPECTED IN 
THESE AREAS.

IF YOU SAW WIND DAMAGE...LARGE HAIL...OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORMS HAVE ENDED...AND THEN CALL THE NATIONAL 
WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHERN GEORGIA.

LAT...LON 3393 8351 3393 8343 3389 8337 3385 8328
      3381 8330 3376 8328 3373 8330 3370 8342
      3372 8345 3380 8347 3381 8352 3369 8361
      3389 8376 3392 8368 3391 8365 3397 8353
TIME...MOT...LOC 2239Z 330DEG 17KT 3385 8345 3379 8356

$$



19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:58 PM EDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jul 31, 2:58 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EDT SAT JUL 31 2010

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
DOMINATING RIDGE CENTERED OVER THE SOUTHERN PLAINS WILL DRIFT EVER
SO SLOWLY EASTWARD THIS WEEKEND AND TAKE UP RESIDENCE OVER THE
MISSISSIPPI VALLEY FOR THE ENTIRE WEEK.  TO THE EAST OF THAT LARGE
HIGH...NORTHWEST FLOW WILL ALLOW A MINOR IMPULSE TO SLIDE INTO
NORTHERN GEORGIA TODAY AND TOONIGHT...BUT WITH HEIGHTS INCREASING
EACH DAY...PRECIP CHANCES CORRESPONDINGLY DECREASE.  HIGH HEAT AND
HUMIDITY WILL PERSIST THROUGH AT LEAST THE EARLY PART OF THE
WEEK...SO WILL CONTINUE HEAT ADVISORY AND HIGH HEAT WARNING INTO
MONDAY.  WILL ADJUST THE AREAS OF EACH...HOWEVER...TO REFLECT THE
SLIGHTLY COOLER TEMPS.  ADVISORY AND WARNING AREAS WILL BOTH BE
SHIFTED SOUTH BY A COUPLE ROWS OF COUNTIES.

MAV POPS FOR AFTERNOON CONVECTION ARE BELOW 10 PERCENT SUNDAY AND
MONDAY.  GIVEN THE HIGH HUMIDITY AND TEMPS CANNOT RULE OUT ISOLATED
CONVECTION EACH AFTERNOON AND EARLY EVENING...SO WILL BUMP THOSE POPS UP A
BIT.  OTHERWISE...PERSISTENCE IS THE EXPECTATION AND CONFIDENCE IS
HIGH.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
WILL NOT HAVE TO MAKE MUCH ADJUSTMENT TO THE EXTENDED PORTIONS...AS
THE STATIC PATTERN CONTINUES.  TEMPS LOOK LIKE THEY WILL GRADUALLY
CLIMB AGAIN BY MID-WEEK...SO HEAT ADVISORY AND WARNING AREAS WILL
LIKELY SHIFT NORTH AGAIN.  AFTERNOON AND EVENING THUNDERSTORMS WILL
REMAIN IN THE PICTURE EACH DAY THROUGH SATURDAY.

MODELS RADICALLY DIFFERENT ON TOPICAL ACTIVITY.  NOT BITING ON GFS'S
TROPICAL SYSTEM ENTERING THE CARIBBEAN BY SATURDAY.  ECMWF HAS NO
SUCH FEATURE AND CANADIAN TAKES ITS VERSION OF IT WELL INTO THE
ATLANTIC.

&&

.AVIATION...
18Z TAF DISCUSSION...
STRATUS HAS DISSIPATED AND A WIDESPREAD CU FIELD HAS DEVELOPED WITH
BASES OF 3000 TO 4000 FT. THIS WILL CONTINUE THRU THE AFTERNOON AND
THEN DISSIPATE AFTER SUNSET. MAIN CONCERN IS THE SHORT WAVE MOVING
OUT OF TN AND THE NORTH/SOUTH ORIENTED WARM FRONT ACROSS THE FA.
THIS WILL PRODUCE SCATTERED TO WIDESPREAD CONVECTION ACROSS THE
ATL/AHN AREAS WITH ISOLATED TO SCATTERED CONVECTION IN THE CSG/MCN
AREAS. NAM SEEMS TO HAVE THE BEST HANDLE OF POSITION AND TIMING AND
HAVE TRENDED TOWARD THE NAM. THIS SHORT WAVE WILL MOVE INTO CENTRAL
GA THIS EVENING BUT AS DAYTIME HEATING FADES...SO WILL THE
CONVECTION. AREA OF STRATUS WILL DEVELOP ACROSS EASTERN GA INTO
CENTRAL GA BY 09Z SUN. WINDS WEST OF THE WARM FRONT WILL BE WESTERLY
WHILE ON THE EAST SIDE WILL HAVE A SOUTHEAST COMPONENT. WINDS WILL
GO CALM TONIGHT THROUGH SUNDAY MORNING.

//ATL...CONFIDENCE...MEDUIM TO HIGH ON ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  97  75  96  74 /  60  20  20  20  10
ATLANTA         75  96  76  95  78 /  30  20  20  10  10
BLAIRSVILLE     69  93  70  89  69 /  50  30  20  20  10
CARTERSVILLE    69  98  70  97  72 /  40  30  20  20  10
COLUMBUS        78 102  79  98  79 /  20  20  20  10  10
GAINESVILLE     74  94  75  93  75 /  50  30  20  20  10
MACON           74  99  76  98  75 /  50  20  20  20  10
ROME            71  99  71  99  72 /  30  30  20  20  10
PEACHTREE CITY  70  95  72  96  72 /  30  20  20  10  10
VIDALIA         78  98  77  95  78 /  30  30  20  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT MONDAY FOR THE FOLLOWING
ZONES: BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL...JOHNSON...
LAURENS...MONTGOMERY...PULASKI...STEWART...SUMTER...TELFAIR...
TOOMBS...TREUTLEN...WEBSTER...WHEELER...WILCOX.

HEAT ADVISORY UNTIL 8 PM EDT MONDAY FOR THE FOLLOWING ZONES:
BALDWIN...BIBB...BUTTS...CHATTAHOOCHEE...CLARKE...CRAWFORD...
GLASCOCK...GREENE...HANCOCK...HARRIS...HOUSTON...JASPER...
JEFFERSON...JONES...LAMAR...MACON...MARION...MERIWETHER...
MONROE...MORGAN...MUSCOGEE...OCONEE...OGLETHORPE...PEACH...
PIKE...PUTNAM...SCHLEY...SPALDING...TALBOT...TALIAFERRO...
TAYLOR...TROUP...TWIGGS...UPSON...WARREN...WASHINGTON...WILKES...
WILKINSON.

SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BUTTS...
CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...
DADE...DAWSON...DEKALB...DOUGLAS...EMANUEL...FANNIN...FLOYD...
FORSYTH...GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...
HALL...HANCOCK...HENRY...JACKSON...JASPER...JEFFERSON...
JOHNSON...LUMPKIN...MADISON...MORGAN...MURRAY...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK...
PUTNAM...ROCKDALE...SOUTH FULTON...TALIAFERRO...TOWNS...UNION...
WALKER...WALTON...WARREN...WASHINGTON...WHITE...WHITFIELD...
WILKES...WILKINSON.

&&

27
Hazardous weather outlook, Jul 31, 6:30 AM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 AM EDT SAT JUL 31 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
630 AM EDT SAT JUL 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE.

.SYNOPSIS...
DEEP TROPICAL MOISTURE ACROSS SOUTHEAST GEORGIA THIS MORNING WILL
OVERSPREAD THE ENTIRE STATE THIS AFTERNOON AHEAD OF AN UPPER
LEVEL WEATHER DISTURBANCE APPROACHING GEORGIA FROM THE NORTHWEST.

.PRIMARY HAZARDS...
ISOLATED SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND
FREQUENT LIGHTNING...ESPECIALLY THIS EVENING INTO OVERNIGHT
TONIGHT.

.OTHER HAZARDS...
AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR MUCH OF CENTRAL
GEORGIA...WITH A HEAT ADVISORY COVERING THE REST OF CENTRAL AND
PORTIONS OF NORTH GEORGIA. REFER TO THE LEAST WARNING AND ADVISORY
STATEMENTS FOR ADDITIONAL DETAILS.

.DISCUSSION...
INSTABILITY WILL REMAIN SOMEWHAT LIMITED THROUGH EARLY
AFTERNOON...THOUGH SHARPLY INCREASING BY EVENING WITH CAPES
CLIMBING TO AROUND 2000. VERTICAL WIND SHEAR WILL ALSO MODESTLY
INCREASE BY THIS EVENING AS A SHORTWAVE TROUGH CROSSES NORTH
GEORGIA THIS EVENING. THE COMBINATION OF THESE FACTORS SHOULD
RESULT IN ENHANCED THUNDERSTORM ACTIVITY THIS EVENING WITH
A FEW STORMS BECOMING SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
DANGEROUSLY HOT AND HUMID CONDITIONS WILL PERSIST THROUGH AT
LEAST SUNDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION LATE THIS AFTERNOON OR EVENING.

In the hours before

Special weather statement, Jul 31, 5:04 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
504 PM EDT SAT JUL 31 2010

GAZ032-033-044-045-054-055-312145-
504 PM EDT SAT JUL 31 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN NORTHERN
FAYETTE...NORTHERN CLAYTON...DEKALB...COBB AND FULTON COUNTIES UNTIL
545 PM EDT...

AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS FROM PANTHERSVILLE...TO ATLANTA
HARTSFIELD-JACKSON INTERNATIONAL AIRPORT...TO TYRONE...MOVING
SOUTHEAST AT 15 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES AND WIND GUSTS TO 35 MPH
WILL BE POSSIBLE WITH THIS ACTIVITY. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

STRONG WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

19
Special weather statement, Jul 31, 5:14 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 PM EDT SAT JUL 31 2010

GAZ113-312200-
514 PM EDT SAT JUL 31 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TOOMBS COUNTY UNTIL 600 PM EDT...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORTH OF LYONS AND PONDEROSA TO NEW BRANCH
AND ENGLISH EDDY...MOVING EAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TOOMBS COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE PONDEROSA...SOUTH THOMPSON...TOOMBS CENTRAL...
NEW BRANCH...JOHNSON CORNER...ENGLISH EDDY...CEDAR CROSSING...SANTA
CLAUS...LYONS AND OHOOPEE. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE DAMAGE TO TREE LIMBS AND BLOW UNSECURED
OBJECTS AROUND.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Special weather statement, Jul 31, 5:32 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
532 PM EDT SAT JUL 31 2010

GAZ054-312200-
532 PM EDT SAT JUL 31 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN FAYETTE COUNTY UNTIL 600 PM EDT...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM PEACHTREE CITY TO
FAYETTEVILLE...MOVING SOUTHEAST AT 15 MPH.

THESE THUNDERSTORMS WILL PRODUCE FREQUENT CLOUD-TO-GROUND LIGHTNING.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

WIND GUSTS TO 35 MPH WILL ALSO BE POSSIBLE. SMALL OR WEAK TREES MAY
BE AFFECTED. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE BLOWN ABOUT.

19
Special weather statement, Jul 31, 5:36 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT SAT JUL 31 2010

GAZ025-312215-
536 PM EDT SAT JUL 31 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN JACKSON
COUNTY UNTIL 615 PM EDT...

AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MAYSVILLE TO HOSCHTON...MOVING SOUTHEAST
AT 20 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

WIND GUSTS TO 35 MPH WILL ALSO BE POSSIBLE WITH THESE
THUNDERSTORMS...WHICH MAY AFFECT SMALL OR WEAK TREES. LIGHT WEIGHT
AND LOOSE OBJECTS MAY BE BLOWN ABOUT.

19
Special weather statement, Jul 31, 5:57 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT SAT JUL 31 2010

GAZ035-312230-
557 PM EDT SAT JUL 31 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH IN BARROW COUNTY UNTIL 630 PM
EDT...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RUSSELL...MOVING SOUTHEAST AT 20 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

STRONG WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
Special weather statement, Jul 31, 6:09 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EDT SAT JUL 31 2010

GAZ037-312300-
609 PM EDT SAT JUL 31 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING...DIME-SIZED HAIL...AND WIND GUSTS TO 40 MPH IN OCONEE
COUNTY UNTIL 700 PM EDT...

AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STATHAM IN SOUTHEASTERN BARROW
COUNTY...MOVING SOUTHEAST AT 20 MPH.

DIME-SIZED HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS
THUNDERSTORM.

IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH
THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

STRONG WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 1:51 PM EDTSevere Thunderstorm WarningFFCBleckley, Laurens, Twiggs, Wilkinson24 min
Jul 31, 2:10 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens50 min
Jul 31, 2:15 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Treutlen45 min
Jul 31, 3:02 PM EDTSevere Thunderstorm WarningFFCLaurens43 min
Jul 31, 3:55 PM EDTSevere Thunderstorm WarningFFCMontgomery, Treutlen, Wheeler35 min
Jul 31, 4:34 PM EDTSevere Thunderstorm WarningFFCToombs41 min
Jul 31, 6:00 PM EDTSevere Thunderstorm WarningFFCBarrow30 min
Jul 31, 6:56 PM EDTSevere Thunderstorm WarningFFCGreene, Morgan49 min
Jul 31, 7:38 PM EDTSevere Thunderstorm WarningFFCPutnam52 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.